question-icon

What causes unsteady gait?

default
Posted on Wed, 2 Dec 2015
Question: I experience unsteadyness whilst walking, since the last few months. My physician has advised me to take Citistar tablet 500mg. Would appreciate your advice on this before I start with this medicine.
doctor
Answered by Dr. Mohammed Taher Ali (3 hours later)
Brief Answer:
The exact cause of unsteadiness while walking should be detected

Detailed Answer:
Dear Sir,
Good morning.
I can understand your concern.

Unsteadiness or loss of balance when standing or walking are often experienced along with vertigo and other types of dizziness. T
Its common causes include:
1. Inner ear problems.
2. Vision problems. Cataracts, glaucoma & weakening eyesight
3. Numbness in the legs and feet comes from nerve damage, a result of simple aging or diseases like diabetes. Your nerves can no longer send signals to your brain about the position of your legs and feet, which can cause unsteadiness.
4. Neurological disorders such as Parkinson's disease, Alzheimer's disease, & spinal cord disorders.
5. Joint and muscle problems like arthritis, joint pain, or muscle weakness with advancing years. These can interfere with your body’s ability to move and react quickly to changes in posture or position.
6. Medications like Anti-epileptic drugs, Sedatives and tranquilizers, Beta blockers (type of heart medicine), BP lowering medications, & Antidepressants.

These causes should be investigated and treated accordingly.

Citistar tab which contains citicoline is a Nootropic & Neurotonic drug.

It acts by increasing blood flow and oxygen consumption in the brain thereby enhances cognition and memory and facilitates learning & also improves the tone or force of the nervous system. It also prevents excessive inflammatory response in the brain by inhibiting the release of free fatty acids and decreasing bloodbrain barrier breakdown.
It is commonly prescribed to treat
1. Age-related memory problems. It seems to help memory loss in people aged 50 to 85 years.
2. Long-term blood circulation problems in the brain (cerebrovascular diseases).

Generally it is a safe medication, although less common it can cause side effects such as trouble sleeping (insomnia), headache, diarrhea, low or high BP, & nausea.

Hope the suggestions given above could be useful to you.
Best regards.

Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Mohammed Taher Ali (19 hours later)
Thank you Dr. XXXXXXX I am grateful for your opinion and am satisfied with the detailed reply.
Can you advise a safe dosage of citistar since I am also on BP, COPD, medication already.
doctor
Answered by Dr. Mohammed Taher Ali (4 hours later)
Brief Answer:
Kindly provide the details for the medications

Detailed Answer:
Dear Sir,
Good afternoon.
Thanks for your reply & the compliments.
Could you please send the details about the prescribed medications for BP & chronic obstructive pulmonary disease so as to find out any possible interactions with Citistar?

Awaiting your reply.
Regards.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Mohammed Taher Ali (51 minutes later)
I am taking matrilineal 2.5mg envas5mg & ASA one each daily for BP. For cops I'm taking pulmoclear one a day inhalers Tiova once a day maxiflo twice a day, and Foratec15mg foracort1
mg with nebuliser.
doctor
Answered by Dr. Mohammed Taher Ali (1 hour later)
Brief Answer:
There is no interaction between Citistar and the prescribed medications.

Detailed Answer:
Dear Sir,
Good afternoon.
Thanks for your reply.
The recommended dose of Citicoline tablet is 200-600 mg two times daily.
There is no interaction between Citicoline and the medicines prescribed for high BP and COPD.
Hope this answers your query.
Kindly rate the answers if you do not have any follow up query.
Best regards.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 6134 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes unsteady gait?

Brief Answer: The exact cause of unsteadiness while walking should be detected Detailed Answer: Dear Sir, Good morning. I can understand your concern. Unsteadiness or loss of balance when standing or walking are often experienced along with vertigo and other types of dizziness. T Its common causes include: 1. Inner ear problems. 2. Vision problems. Cataracts, glaucoma & weakening eyesight 3. Numbness in the legs and feet comes from nerve damage, a result of simple aging or diseases like diabetes. Your nerves can no longer send signals to your brain about the position of your legs and feet, which can cause unsteadiness. 4. Neurological disorders such as Parkinson's disease, Alzheimer's disease, & spinal cord disorders. 5. Joint and muscle problems like arthritis, joint pain, or muscle weakness with advancing years. These can interfere with your body’s ability to move and react quickly to changes in posture or position. 6. Medications like Anti-epileptic drugs, Sedatives and tranquilizers, Beta blockers (type of heart medicine), BP lowering medications, & Antidepressants. These causes should be investigated and treated accordingly. Citistar tab which contains citicoline is a Nootropic & Neurotonic drug. It acts by increasing blood flow and oxygen consumption in the brain thereby enhances cognition and memory and facilitates learning & also improves the tone or force of the nervous system. It also prevents excessive inflammatory response in the brain by inhibiting the release of free fatty acids and decreasing bloodbrain barrier breakdown. It is commonly prescribed to treat 1. Age-related memory problems. It seems to help memory loss in people aged 50 to 85 years. 2. Long-term blood circulation problems in the brain (cerebrovascular diseases). Generally it is a safe medication, although less common it can cause side effects such as trouble sleeping (insomnia), headache, diarrhea, low or high BP, & nausea. Hope the suggestions given above could be useful to you. Best regards.